Maryland, 2011

Flash Flooding and Flood in Maryland, September 5 to 6, 2011

September 5 to 6, 2011 · NWS LWX · 3 events in 3 counties and zones

Deep tropical moisture associated with the remnants of Tropical Depression Lee interacted with a slow-moving cold front to produce widespread showers across the area. High rainfall amounts associated with some of this activity prompted flooding and flash flooding in a few locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Deep tropical moisture associated with the remnants of Tropical Depression Lee interacted with a slow-moving cold front to produce widespread showers across the area. High rainfall amounts associated with some of this activity prompted flooding and flash flooding in a few locations. Rainfall totals were a high as 3 inches in Montgomery County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 5, 8:36 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 5, 8:36 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
936 PM EDT MON SEP 5 2011

.SYNOPSIS...

A WEAK FRONT WILL REMAIN IN THE MID ATLANTIC REGION OVERNIGHT AND TUESDAY.
DEEP MOISTURE...FROM THE REMNANTS OF TROPICAL STORM LEE...WILL
INTERACT WITH THE STALLED BOUNDARY CAUSING A PROLONGED PERIOD OF
RAIN THROUGH THE WEEK.

&&

.NEAR TERM /TONIGHT/...

MID AFTN SFC ANLYS SHOWED REMNANT OF LEE OVR SRN AL W/ A
STATIONARY FNTL BNDRY XTDG FM THE BLUE RDG INTO VT. THIS IS
PROVIDING A FOCUS FOR A WIDESPREAD MOISTURE PLUME FM THE GULF
STATES INTO THE NE. 00Z IAD SNDG SHOWED A VERY TIGHT TEMP/DWPT
CURVE ALL THE WAY TO 300 MB W/ PWAT OF 2.2". ALL OF THIS WL LEAD
TO A VERY EFFICIENT RAIN PRODUCING ENVIRONMENT.

THERE ARE SVRL PROBLEMS TO PONDER IN THE COMING DAYS - 1) ALTHO
MAINSTEM RVRS ARE CURRENTLY LOW THE CURRENT FCST IS FOR 7-10" OF
RAIN IN THE COMING DAYS SO LARGE RISES ARE XPCTD. 2) ERN PART OF
THE AREA IS STILL QUITE WATERLOGGED FM THE IMPACTS OF IRENE LAST
WK SO FLASH FLDG COULD OCCUR QUICKLY. 3) PTNL SPIN IN THE
ATMOSPHERE; RNK HAS ISSUED SVRL TOR WRNGS ACROSS SRN VA. WE'LL
KEEP AN EYE ON THIS BUT IT MAY NOT BE UNTIL THE CENTER OF THE LOW
DRAWS CLOSER TO THE AREA TMRW OR WED WHEN THE CHCS OF TOR WL BE
BETTER. 4) LEE REMNANTS WON'T BE LVG THE AREA AFTR MIDWEEK IN PART
DUE TO THE MVMNT OF KATIA OFF THE NC CST...WHICH MAY ACTUALLY
CAUSE REMNANT LOW TO RETROGRADE AND KEEP MID ALTC RAINY (!) THRU
THE END OF THE WORKWEEK. MY MEMORY BANK CAN'T RECALL A SITUATION
LK THIS...IT COULD BE A LONG WK AHD FOR MANY. IF ONLY WE COULD GET
SOME OF THIS RAIN TO TX TO QUELL THE WILDFIRES..

ON AVERAGE...RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED ACROSS
THE METRO AREAS THROUGH TUESDAY. WEST OF THE BLUE RIDGE...2 TO 4
INCHES ARE LIKELY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...DUE TO
TRAINING STORMS AND/OR OROGRAPHIC FORCING.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...

CWA GENERALLY REMAINS ON THE COOL SIDE OF AN OLD STALLED OUT FRONTAL
BOUNDARY INTO WEDNESDAY. COPIOUS MOISTURE WILL INTERACT WITH THE
BOUNDARY...COURTESY OF THE REMNANTS OF LEE. RESULT WILL BE CLOUDY
SKIES AND PERIODS OF RAIN. HEAVY RAINFALL AND FLOODING WILL BE A
THREAT. WILL ALSO HAVE TO WATCH WEDNESDAY AFTERNOON IN CASE THE
STALLED OUT BOUNDARY TILTS JUST A LITTLE TO THE NORTHWEST AND BREAKS
IN THE CLOUDS OCCUR. IF THIS HAPPENS ACROSS THE SOUTHEAST PORTION OF
THE CWA...THERE MAY BE A RISK FOR THUNDERSTORMS IN HIGHER
INSTABILITY. THERE WOULD ALSO BE SOME SHEAR TO CONTEND WITH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

SURFACE BOUNDARY REMAINS STALLED OUT TO THE SOUTHEAST NEAR THE COAST
THROUGH THE END OF THE WEEK. MEANWHILE...A LARGE UPPER LOW WILL SIT
OVER THE OHIO VALLEY...EJECTING SHORTWAVES INTO THE MID ATLANTIC.
GOOD NEWS IS THAT IT LOOKS AS IF IT WILL KEEP KATIA AWAY. BUT BAD
NEWS IS THAT SHOWERS WILL REMAIN IN THE FORECAST THROUGH THE END OF
THE WEEK AND HEAVY RAINFALL THREAT WILL ALSO CONTINUE.

UPPER LOW DOESNT LOOK TO MOVE MUCH OVER THE WEEKEND EITHER. IT MAY
RETROGRADE A LITTLE AND/OR OPEN UP...BUT RESULT STILL LOOKS TO BE A
CHANCE OF SHOWERS ACROSS THE CWA ON THE WEEKEND.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...

IFR CONDITIONS ARE EXPECTED TO DEVELOP LATER TONIGHT INTO
TOMORROW AT ALL AREA AIRPORTS. THE REMNANTS OF TROPICAL STORM LEE
AND THE FRONT...WHICH WILL STALL TO THE SOUTH OF THE REGION
TONIGHT...WILL ASSIST IN FUNNELING LARGE AMOUNTS OF MOISTURE
ACROSS THE CWA. THIS WILL CAUSE WIDESPREAD AREAS OF RAIN AND
ISOLATED THUNDERSTORM ACTIVITY THROUGH WEDNESDAY. IFR CONDS AT
TIMES THRU THE NEXT SVRL DAYS.

LOW CIGS/VSBYS MAY LINGER INTO THURSDAY BEFORE IMPROVEMENT OCCURS
FRIDAY/SATURDAY. EVEN WITH IMPROVEMENT IN PREVAILING CONDITIONS A
CHANCE OF SHOWERS WILL REMAIN INTO THE WEEKEND.

&&

.MARINE...
SMALL CRAFT ADVISORY IN EFFECT FOR MOST OF THE WATERS OVERNIGHT.
SOUTHERLY WINDS 10 TO 15 KT WITH GUSTS 20/25 KT.

WIDESPREAD RAIN AND A FEW THUNDERSTORMS EXPECTED OVERNIGHT AND
TUESDAY.

STALLED FRONTAL BOUNDARY WILL RESIDE NEAR THE LOWER CHESAPEAKE BAY
REGION THROUGH MID WEEK BEFORE PUSHING FURTHER OFF THE COAST AT THE
END OF THE WEEK. AN EASTERLY COMPONENT TO THE WIND WILL PERSIST
THROUGH MUCH OF THE WEEK. WILL HAVE TO WATCH SLIGHTLY STRONGER
SOUTHEAST WIND WEDNESDAY FOR POSSIBLE SCA CONDITIONS.
OTHERWISE...EXPECT VSBY RESTRICTIONS IN PERIODS OF RAIN AND
ISOLATED THUNDERSTORMS THROUGH THE WEEK.

&&

.HYDROLOGY...

RFC HAS PROVIDED US W/ FCST RVR STAGES FOR THE NEXT SVRL DAYS. IT
IS..OF COURSE...DIFFICULT TO FCST RVR STAGES DAYS IN ADVNC WHEN
ONLY THE 1ST DROPS HV BEGUN TO FALL. BUT USING A FCST OF 5-8.5"
OVR THE NEXT 72 HRS PRODUCES THESE NUMBERS:

PTMC RVR             MAJOR STAGE              FCST

PAW PAW              32'                      39.7'  THU MRNG
HANCOCK              35'                      37'    THU AFTN
WILLIAMSPORT         28'                      34-36' THU
PT OF ROCKS          25'                      25'    THU

SHENANDOAH RVR       MDT STAGE
MILLVILLE            15'                      14'    THU

THESE WL OBVIOUSLY BE WATCHED/UPDATED SVRL TIMES IN THE COMING
DAYS. ALL W/ INTERESTS ON THESE RVRS SHOULD BEGUN TAKING PRECAUTIONS.

PRVS DSCN...

EXPANDED THE FLOOD WATCH FOR ALL OF THE CWFA EARLIER TODAY. WIDESPREAD
RAIN OVERNIGHT.

ON AVERAGE...RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED ACROSS THE
METRO AREAS THROUGH TUESDAY. WEST OF THE BLUE RIDGE...2 TO 4 INCHES
ARE LIKELY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...DUE TO TRAINING
STORMS AND/OR OROGRAPHIC FORCING.

RISK OF HEAVY RAINFALL/FLOODING WILL CONTINUE INTO
WEDNESDAY/THURSDAY AS TROPICAL MOISTURE CONTINUES OVER THE CWA.

&&

.TIDES/COASTAL FLOODING...
PERSISTENT SOUTHERLY FLOW CONTINUES TO KEEP WATER LEVELS IN THE
TIDAL POTOMAC AND CHESAPEAKE BAY ELEVATED. TIDAL ANOMALIES ARE
BETWEEN 1 AND 1.5 FEET. HAVE ISSUED A COASTAL FLOOD ADVISORY FOR
MINOR COASTAL FLOODING ALONG THE TIDAL POTOMAC AND WESTERN SHORE
OF THE CHESAPEAKE BAY FOR THE OVERNIGHT HIGH TIDE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT TUESDAY FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MDZ003>007-
     009>011-013-014-016>018-501-502.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT TUESDAY FOR MDZ007-011-
     013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ025>031-
     036>040-042-050>057-501>504.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT TUESDAY FOR VAZ052>055-
     057.
WV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ050>053-055-
     501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ530>534-
     536>543.

&&

UPDATE...WOODY!
PRVS...NWL/BPP
Hazardous weather outlook, Sep 5, 9:53 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1053 PM EDT MON SEP 5 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
061600-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1053 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT FOR THE BALTIMORE-
WASHINGTON METRO AREA AND SOUTHERN MARYLAND.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR MUCH OF THE MARYLAND
CHESAPEAKE BAY AND THE LOWER TIDAL POTOMAC RIVER.

A COASTAL FLOOD ADVISORY IS IN EFFECT OVERNIGHT FOR MINOR COASTAL
FLOODING ALONG THE TIDAL POTOMAC AND WESTERN SHORE OF THE
CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY. THE THREAT FOR
HEAVY RAIN WILL PERSIST TUESDAY NIGHT THROUGH AT LEAST
THURSDAY...WITH A CONTINUED RISK OF FLASH FLOODING.

RIVER FLOODING ON THE MAIN STEM RIVERS IS POSSIBLE WEDNESDAY
THROUGH FRIDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER PORTIONS OF THE
WATERS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.  PLEASE
RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-061600-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1053 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY. THE THREAT FOR
HEAVY RAIN WILL PERSIST TUESDAY NIGHT THROUGH AT LEAST THURSDAY...
WITH A CONTINUED RISK OF FLASH FLOODING.

RIVER FLOODING ON THE MAIN STEM RIVERS IS POSSIBLE WEDNESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Sep 5, 8:28 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 PM EDT MON SEP 5 2011

VAZ025-036-037-060200-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
928 PM EDT MON SEP 5 2011

...STRONG THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...

AT 926 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF TYRO TO 6 MILES NORTHWEST OF
PINEY RIVER TO 14 MILES SOUTHWEST OF PINEY RIVER...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE SHERANDO...LYNDHURST...WINTERGREEN AND
AFTON.

THIS STORM IS PRODUCING VERY HEAVY DOWNPOURS. HEAVY RAIN WITH THIS
STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH...MAINLY ACROSS THE RIDGE TOPS ALONG THE
BLUE RIDGE...CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3770 7900 3770 7903 3772 7907 3777 7908
      3779 7909 3779 7917 3780 7917 3792 7910
      3816 7883 3789 7860 3769 7899
TIME...MOT...LOC 0126Z 237DEG 29KT 3788 7897 3776 7908
          3761 7921

JRK
Special weather statement, Sep 5, 8:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 PM EDT MON SEP 5 2011

DCZ001-MDZ005>007-009>011-013-014-VAZ036>039-050>055-502-060300-
DISTRICT OF COLUMBIA DC-CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-
MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-NELSON VA-ORANGE VA-
GREENE VA-STAFFORD VA-MADISON VA-CULPEPER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
HARFORD MD-SOUTHERN BALTIMORE MD-ALBEMARLE VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
958 PM EDT MON SEP 5 2011

...HEAVY RAINFALL FROM SHOWERS TO AFFECT AREAS ALONG AND WEST OF THE
INTERSTATE 95 CORRIDOR IN NORTHEAST MARYLAND...WASHINGTON DC AND
NORTHERN AND CENTRAL VIRGINIA.

AT 950 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS
ALONG AND JUST TO THE WEST OF INTERSTATE 95 CORRIDOR. THIS LINE IS
LOCATED ALONG A COLD FRONT THAT IS SLOWLY MOVING EAST AT 15 MPH.

VERY HEAVY DOWNPOURS WILL PRODUCE A QUICK ONE TO ONE AND A HALF
INCHES OF RAINFALL IS A SHORT PERIOD OF TIME. THE HEAVY RAIN WITH
THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE
PONDING OF WATER ON ROADWAYS THROUGH 11 PM.

IN AREAS MORE SUSCEPTIBLE TO FLASH FLOODING...A WARNING MAY NEED TO
BE ISSUED LATER THIS EVENING.

&&

LAT...LON 3936 7633 3938 7633 3920 7648 3926 7660
      3918 7651 3885 7694 3879 7703 3890 7706
      3877 7706 3814 7809 3812 7821 3801 7830
      3766 7885 3772 7907 3779 7912 3900 7731
      3924 7736 3960 7653 3954 7609
TIME...MOT...LOC 0150Z 279DEG 19KT 3952 7648 3891 7729
          3812 7840

JRK

The radar

The Sterling radar (KLWX), 34 km away, was scanning. The volume nearest the first event began at 02:58 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Montgomery

When
September 5, 10:00 PM EST to 11:30 PM EST
Where
Montgomery County, 0.87 mi NE of Randolph Hills to 1.28 mi NNE of Randolph Hills
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.090, -77.120

Route 28 was closed near Avery Drive due to flash flooding on Rock Creek. A nearby rain gauge tallied 2.21 inches.

Flood, Anne Arundel

When
September 6, 12:45 AM EST to 5:00 AM EST
Where
Anne Arundel County, 1.38 mi S of Riva to 1.33 mi WNW of Londontowne
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.930, -76.580

Standing water forced the closure of Pike Ridge Road. A rain gauge near the event recorded 2.29 inches.

Flash Flood, St. Mary'S

When
September 6, 4:18 PM EST to 9:15 PM EST
Where
St. Mary'S County, 0.6 mi SW of Chaptico to 0.92 mi NE of Chaptico
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.363, -76.786

One foot of water flowing over Hurry Road, with 3 to 4 inches running over Baptist Church Road. A nearby rain gauge measured 2.90 inches.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346549, 346551, 346556.